Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at May 12, 2020, 2:29 PM CDT for 13 counties in Wisconsin. It took effect at May 13, 2020, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2020, 2:29 PM CDT (19:29 UTC)
- In effect from
- May 13, 2020, 12:00 AM CDT
- Expired
- May 13, 2020, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI, Jefferson County, WI, Kenosha County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 36 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WWUS73 KMKX 121929 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 229 PM CDT Tue May 12 2020 ...LAST NIGHT OF FROST EXPECTED... WIZ046-047-051-052-058>060-064>066-070>072-130330- /O.NEW.KMKX.FR.Y.0003.200513T0500Z-200513T1300Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Dodge-Washington- Ozaukee-Jefferson-Waukesha-Milwaukee-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 229 PM CDT Tue May 12 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
594 WWUS73 KMKX 130150 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 850 PM CDT Tue May 12 2020 ...LAST NIGHT OF FROST EXPECTED... WIZ046-047-051-052-058>060-064>066-070>072-131200- /O.CON.KMKX.FR.Y.0003.200513T0500Z-200513T1300Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Dodge-Washington- Ozaukee-Jefferson-Waukesha-Milwaukee-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 850 PM CDT Tue May 12 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...From midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
298 WWUS73 KMKX 131003 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 503 AM CDT Wed May 13 2020 ...FROST WILL MELT QUICKLY THIS MORNING... WIZ046-047-051-052-058>060-064>066-070>072-131300- /O.CON.KMKX.FR.Y.0003.000000T0000Z-200513T1300Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Dodge-Washington- Ozaukee-Jefferson-Waukesha-Milwaukee-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 503 AM CDT Wed May 13 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation early this morning. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...Until 8 am this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ DDV
774 WWUS73 KMKX 131247 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 747 AM CDT Wed May 13 2020 ...Temperatures Warming Up This Morning... WIZ046-047-051-052-058>060-064>066-070>072-131400- /O.EXP.KMKX.FR.Y.0003.000000T0000Z-200513T1300Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Dodge-Washington- Ozaukee-Jefferson-Waukesha-Milwaukee-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 747 AM CDT Wed May 13 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have warmed enough to let any lingering frost to melt. Thus, the Frost Advisory has been allowed to expire. $$ Wood
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at May 12, 12:43 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 12, 12:43 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1243 PM CDT Tue May 12 2020 .UPDATE...The forecast is on track for today and tonight. The lake breeze continues to move inland this afternoon. Some high clouds will increase late tnt-Wed AM as WAA aloft begins. Temps may cool enough tnt for another Frost Advisory over ern WI and toward central WI. && .AVIATION(18Z TAFS)...VFR conditions this afternoon through Wed. && .PREV DISCUSSION... (Issued 1003 AM CDT Tue May 12 2020) UPDATE...The lake breeze is currently developing along the lakeshore and should move into the inland counties by mid afternoon. Mostly sunny skies will continue as a large sfc ridge shifts ewd across WI this afternoon into the early evening. High temps for today will range from near 60F well inland to upper 40s at the lakefront. MARINE...A large sfc ridge of 30.3 inches will move ewd across Lake MI this evening. A sfc trough of 29.7 inches over the Great Plains will approach WI and Lake MI for Wed-Thu, then move across the lake Thu nt. Breezy sely will develop during this time and veer to a modest swly wind by Thu afternoon and nwly wind for late Thu nt. For the nearshore waters from Sheboygan to Winthrop Harbor, a Small Craft Advisory may be needed from Wed afternoon into Thu AM for 3 to 5 foot waves. PREV DISCUSSION... (Issued 605 AM CDT Tue May 12 2020) UPDATE...No changes to forecast at this time. PC AVIATION(12Z TAFS)...VFR with mostly clear skies today into this evening. Overall light wind regime. Will see an onshore flow develop this afternoon, as lake breeze circulation evolves. Some mid/high level clouds may increase a bit overnight. PC PREV DISCUSSION... (Issued 333 AM CDT Tue May 12 2020) SHORT TERM... Today And Tonight...Forecast Confidence Is Medium To High. A clear, dry and chilly airmass is in place, with high pressure slowly retreating from WI heading into tonight. Going frost/freeze headlines look good at the outset here. Should see plenty of sunshine with temps rebounding into the low/mid 50s. Lake breeze formation looks likely. As the high shifts away tonight, we start a return flow, especially at 850/925 millibars. Surface winds likely to remain on the lighter side. Later in the night, as the warm air advection increases, some mid/high level cloud cover may work in. Some frost potential tonight, especially in parts of the east and north, where any cloud increase would be later in the night. Wednesday Through Thursday Night...Forecast Confidence Is Medium. Southeast winds should pick up on Wednesday, as warm air advection starts to ramp up across the area. The dry southeasterly flow in the low levels should keep most of Wednesday dry, with increasing clouds. Onshore winds should keep 50s near the lake, with lower 60s well inland. Models then are showing focused warm air advection over the area Wednesday night into early Thursday morning, with a strengthening southwesterly low level jet nose pointing into or toward the area. Plenty of deep moisture moves into the area during this time, and will bring a period of showers. Forecast soundings are showing mainly skinny CAPE or elevated CAPE during this time, so kept some thunder mention. NAM/ECMWF then gradually push the cold front southeast across the area Thursday, before shifting to the southeast by Thursday evening. GFS is slower with the frontal movement and keeps more QPF over the area Thursday into Thursday evening. Prefer the NAM/ECMWF trend for this forecast. Mild temperatures should occur Thursday, with the warm air advection push into the area. Low level frontogenesis response provides enough upward vertical motion to continue periods of showers Thursday, perhaps lingering in the far southeast Thursday evening. Enough skinny CAPE to continue the thunder mention as well during this period, though lapse rates are not all that steep. CIPS Analog Severe Probability Guidance suggests a small hail/wind risk centered at 00Z Friday in the area, though would need more instability to keep updrafts going. Deep layer shear is decent during this time. GEFS plumes suggest a decent amount of rainfall is possible Wednesday night into Thursday evening, with up to 1.50 inches possible in the southern parts of the area, lower to the north. WPC Superensembles and other ensemble QPF are trending in this direction as well. Given how dry the area has been recently, this would be welcome rainfall. LONG TERM... Friday Through Friday night...Forecast Confidence Is Medium. Models are in pretty good agreement with high pressure moving east across the region Friday into Friday night, which should bring quiet weather to the area. PoPs in the forecast Friday night probably will need removal if this dry trend continues. Mild temperatures inland are expected, with lower 70s forecast. Onshore winds will keep cooler values near the lake. Saturday Through Monday...Forecast Confidence Is Medium. This period still is showing timing and placement differences with the low pressure system moving northeast through the region over the weekend. The GFS is quicker than the ECMWF and keeps the low track from northern Missouri into lower Michigan Saturday and Saturday night. The ECMWF moves from the central Plains into norther Lower Michigan Saturday into Sunday, which brings the warm sector into southern Wisconsin Saturday night into Sunday morning. There is a decent 500 mb shortwave trough that moves northeast through the region with the surface low, so there is decent upward vertical motion expected. Continued decent PoPs for the weekend period, until better model agreement is seen. Kept thunder mention going as well. Mild temperatures should linger during this period. Models generally show a rather amplified 500 mb ridge developing over the region early next week. This would allow for high pressure to move east of the region Monday, with south to southwest winds and warm air advection to develop. This should bring warm, summer-like temperatures into the region early next week, as ensembles are suggesting a rather small spread in temperature range possibilities. AVIATION(09Z TAF UPDATES)... VFR with mostly clear skies today into this evening. Overall light wind regime. Will see an onshore flow develop this afternoon, as lake breeze circulation evolves. Some mid/high level clouds may increase a bit overnight. MARINE... High pressure will move across the western Great Lakes through the afternoon and evening. A lake breeze is expected to develop this afternoon. South to southeast winds will increase Wednesday into Thursday, as warmer air moves into the region with the high off to our east. A Small Craft Advisory may be needed at some point during this period. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Gehring Today/Tonight and Aviation/Marine...Collar Wednesday THROUGH Monday...Wood
Hazardous weather outlook, May 12, 7:51 AM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 751 AM CDT Tue May 12 2020 WIZ046-047-051-052-056>060-062>072-131300- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 751 AM CDT Tue May 12 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight More frost is possible later tonight, as lows drop into the lower to middle 30s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are chances for thunderstorms at times Wednesday night through Thursday evening, and again over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-131300- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 751 AM CDT Tue May 12 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are chances for thunderstorms at times Wednesday night through Thursday evening, and again over the weekend. Winds and waves may approach Small Craft Advisory levels Wednesday night into Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-131300- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 751 AM CDT Tue May 12 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are chances for thunderstorms at times Wednesday night through Thursday night across the southern portion of the lake, and again over the weekend. Wood www.weather.gov/mkx
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.